Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 26, 2007, 3:23 PM MDT for Union County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 3:23 PM MDT (21:23 UTC)
- Expired
- Aug 26, 2007, 4:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 262123 SVRABQ NMC059-262230- /O.NEW.KABQ.SV.W.0183.070826T2123Z-070826T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 430 PM MDT * AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLSOM AND CAPULIN...OR ABOUT 10 MILES NORTHWEST OF DES MOINES... AND MOVING EAST AT 10-15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF DES MOINES AROUND 335 PM MDT... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399 TIME...MOT...LOC 2123Z 258DEG 19KT 3686 10393 $$ 44
2 follow-up statements
000 WWUS55 KABQ 262206 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT SUN AUG 26 2007 NMC059-262230- /O.CON.KABQ.SV.W.0183.000000T0000Z-070826T2230Z/ UNION- 403 PM MDT SUN AUG 26 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN UNION COUNTY UNTIL 430 PM MDT... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF FOLSOM...OR ABOUT 14 MILES NORTH OF DES MOINES...MOVING EAST AT 10-15 MPH. OTHER STRONG THUNDERSTORMS WERE MOVING INTO EASTERN UNION COUNTY FROM COLFAX COUNTY. THESE STORMS COULD TURN SEVERE. THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR. BEWARE OF DANGEROUS WATER LEVELS IN NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. * LOCATIONS IMPACTED INCLUDE... FOLSOM... CAPULIN... DRY CIMARRON SCENIC BYWAY... LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399 TIME...MOT...LOC 2203Z 264DEG 14KT 3696 10378 $$ 44
000 WWUS55 KABQ 262226 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 425 PM MDT SUN AUG 26 2007 NMC059-262235- /O.EXP.KABQ.SV.W.0183.000000T0000Z-070826T2230Z/ UNION- 425 PM MDT SUN AUG 26 2007 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR NORTHERN UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING ARE EXPECTED TO PERSIST ACROSS UNION COUNTY AS A LINE OF STORMS CROSSES OVER THE NEXT FEW HOURS. LAT...LON 3699 10301 3652 10320 3627 10400 3699 10399 TIME...MOT...LOC 2225Z 264DEG 14KT 3697 10367 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT SUN AUG 26 2007 .DISCUSSION...EXTENT OF THUNDERSTORMS WILL CONTINUE TO BE THE MAIN FORECAST CHALLENGE THROUGH THE COMING WEEK. THE CENTER OF HIGH PRESSURE ALOFT IS SHIFTING E OF NM...ALLOWING FOR A TAP OF SUBTROPICAL MOISTURE INTO MUCH OF THE STATE. AN UPPER LEVEL DISTURBANCE IS CLEARLY VISIBLE ON SATELLITE OVER AZ. THE CENTER OF THE HIGH PRESSURE WILL REMAIN TO OUR E EARLY THIS COMING WEEK BEFORE SHIFTING BACK OVER THE FOUR CORNERS AREA AND AZ FROM THE MIDDLE OF THE WEEK THROUGH NEXT WEEKEND. DEEPER MOISTURE TAP TODAY AND DISTURBANCE TO OUR W HELPING TO FUEL THUNDERSTORMS. THEY FIRED MUCH EARLIER TODAY AND THEY ARE ALREADY SCATTERED IN COVERAGE OVER THE W AND N. MOST STORMS MOVING AT ONLY 10 TO 15 MPH SO SOME FLOODING A CONCERN THE REMAINDER OF THIS PM AND EVENING...MOSTLY OF THE MINOR VARIETY. A FEW SEVERE STORMS ALSO POSSIBLE OVER THE NW HALF OF THE STATE. COVERAGE OF STORMS WILL DIMINISH BY MIDNIGHT...BUT ISOLATED CONVECTION MAY LINGER THROUGH THE NIGHT IN THE NW. MONDAY WILL BE SIMILAR TO TODAY...WITH THE NW HALF OF THE STATE THE MOST FAVORED. THEN THE HIGH PRESSURE AREA WILL BE CENTERED OVER THE STATE ON TUE WITH MOSTLY TERRAIN DRIVEN...SLOW MOVING STORMS. BY WED THE UPPER HIGH WILL BE CENTERED PREDOMINATELY OVER AZ. THIS WILL RESULT IN THE EASTERN AREAS BECOMING MORE FAVORED FOR STORMS. AND IN FACT A WEAK UPPER LEVEL DISTURBANCE WILL PASS TO OUR N TUE NIGHT INTO WED ALONG WITH AN ASSOCIATED COLD FRONT. THIS WILL ADD A FRESH SUPPLY OF LOW LEVEL...UPSLOPE FLOW. THE FAR NE SHOULD BE THE MOST FOCUSED AREA FOR CONVECTION TUE PM AND EVE...WITH MUCH OF THE E IN LINE FOR SHOWERS AND STORMS WED PM AND NIGHT. THE E WILL REMAIN THE FAVORED AREA FOR CONVECTION FOR THE END OF THE WEEK AND NEXT WEEKEND. BUT SOME MOISTURE SHOULD SLOSH OVER INTO THE W FOR ISOLATED COVERAGE. THIS WILL RESULT IN A FAIRLY ACTIVE PERIOD FROM THU THROUGH AT LEAST NEXT SUN. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 88 61 90 / 40 30 30 20 GALLUP.......................... 58 84 55 86 / 40 20 30 20 GRANTS.......................... 56 84 54 87 / 30 20 30 20 GLENWOOD........................ 60 89 62 90 / 30 20 20 20 CHAMA........................... 49 80 51 79 / 40 30 30 30 LOS ALAMOS...................... 58 85 56 85 / 30 20 20 20 RED RIVER....................... 45 76 45 73 / 30 30 30 30 TAOS............................ 54 84 51 84 / 30 30 30 30 SANTA FE........................ 58 88 57 86 / 30 20 20 20 SANTA FE AIRPORT................ 60 88 58 86 / 30 20 20 20 ESPANOLA........................ 61 90 60 87 / 30 20 20 20 ALBUQUERQUE HEIGHTS............. 68 90 67 89 / 30 10 20 20 ALBUQUERQUE VALLEY.............. 62 91 65 91 / 30 10 20 20 ALBUQUERQUE FOOTHILLS........... 65 89 65 87 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 66 90 66 89 / 30 20 20 20 SOCORRO......................... 63 90 62 89 / 20 10 20 20 SANDIA PARK/CEDAR CREST......... 60 84 60 82 / 30 20 20 20 MORIARTY/ESTANCIA............... 54 88 55 86 / 20 10 20 20 CARRIZOZO....................... 62 92 61 91 / 10 10 20 20 RUIDOSO......................... 56 83 55 82 / 20 20 20 20 RATON........................... 54 88 53 86 / 30 10 20 30 LAS VEGAS....................... 56 86 55 83 / 20 20 20 20 ROY............................. 61 88 60 86 / 20 10 10 20 CLAYTON......................... 63 92 62 88 / 10 5 10 20 SANTA ROSA...................... 61 93 62 92 / 10 5 10 20 TUCUMCARI....................... 67 96 66 94 / 10 0 0 10 FORT SUMNER..................... 65 93 65 91 / 5 5 5 10 CLOVIS.......................... 65 93 64 92 / 0 0 0 10 PORTALES........................ 64 94 65 94 / 0 0 0 10 ROSWELL......................... 67 95 66 95 / 0 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Aug 26, 5:46 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT SUN AUG 26 2007 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 546 AM MDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY WEST OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. ADDITIONALLY...A FEW OF THE THUNDERSTORMS IN NORTHWEST NEW MEXICO COULD PRODUCE WIND GUSTS TO 50 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINFALL IS POSSIBLE...MONDAY AFTERNOON AND EVENING MAINLY WEST OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODED PROPERTY OR ROADWAYS. 19
In the hours before
Special weather statement, Aug 26, 3:02 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT SUN AUG 26 2007 NMZ004-011-262130- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS- 302 PM MDT SUN AUG 26 2007 ...STRONG THUNDERSTORM ON THE EAST SIDE OF SANTA FE... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF SANTA FE. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY AND PRODUCING RAIN AT RATES AROUND 1 INCH PER HOUR. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANTA FE AND TESUQUE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 62 min |
| Aug 25, 7:22 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
| Aug 26, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.